Alert archive / Virginia / Flash Flood Warnings in 2008
Flash Flood Warning 43, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jul 13, 2008, 8:16 PM EDT for Charlotte County, Virginia. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2008, 8:16 PM EDT (00:16 UTC)
- Expired
- Jul 14, 2008, 2:15 AM EDT
- In force
- 6 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
County Charlotte County, VA
The radar
The Roanoke radar (KFCX), 140 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 0.3 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 480 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 753 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS51 KRNK 140016
FFWRNK
VAC037-140615-
/O.NEW.KRNK.FF.W.0043.080714T0016Z-080714T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
816 PM EDT SUN JUL 13 2008
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA
* UNTIL 215 AM EDT.
* AT 813 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM THUNDERSTORMS OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PHENIX...
WREN...RED HOUSE...MADISONVILLE...CULLEN AND ABILENE
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
LAT...LON 3701 7851 3685 7864 3694 7874 3701 7875
3702 7875 3699 7875 3699 7878 3709 7888
3720 7883 3720 7881 3722 7878 3720 7864
3716 7862 3715 7854 3711 7849
$$
JH2 follow-up statements
000
WGUS71 KRNK 140227
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1023 PM EDT SUN JUL 13 2008
VAC037-140615-
/O.CON.KRNK.FF.W.0043.000000T0000Z-080714T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHARLOTTE VA-
1023 PM EDT SUN JUL 13 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 AM EDT FOR
CHARLOTTE COUNTY...
AT 1020 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SHOWERS AND THUNDERSTORMS ACROSS CENTRAL AND EASTERN
CHARLOTTE COUNTY. ALTHOUGH THE RAINFALL HAD WEAKENED DURING THE PAST
HOUR AN ADDITIONAL INCH OF RAIN COULD OCCUR MAINLY EAST OF
CHARLOTTE COURTHOUSE THROUGH MIDNIGHT.
EXCESSIVE RUNOFF FROM EARLIER HEAVY RAINFALL MAY CAUSE FLOODING OF
SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG
THE BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
LAT...LON 3701 7851 3685 7864 3694 7874 3701 7875
3702 7875 3699 7875 3699 7878 3709 7888
3720 7883 3720 7881 3722 7878 3720 7864
3716 7862 3715 7854 3711 7849
$$
JH000
WGUS71 KRNK 140410
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1205 AM EDT MON JUL 14 2008
VAC037-140615-
/O.CON.KRNK.FF.W.0043.000000T0000Z-080714T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHARLOTTE VA-
1205 AM EDT MON JUL 14 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 AM EDT FOR
CHARLOTTE COUNTY...
AT 1201 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT HEAVY RAIN HAD MOVED OUT OF THE WARNED AREA. HOWEVER...RUNOFF
FROM THE HEAVY RAINFALL OF AROUND 3 INCHES EARLIER MAY STILL CAUSE
CREEKS AND STREAMS TO COME OUT OF THEIR BANKS. IN ADDITION...THERE
IS STILL A CHANCE THAT MORE HEAVY RAIN MAY RE-DEVELOP OVER THE AREA
IN THE NEXT 2 HOURS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WREN...RED
HOUSE...PHENIX...MADISONVILLE...CULLEN AND ABILENE
EXCESSIVE RUNOFF FROM HEAVY RAINFALL MAY CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
PLEASE RELAY ANY REPORTS OF FLOODING INCLUDING MUDSLIDES...OR ROAD
CLOSURES TO THE NATIONAL WEATHER SERVICE IN BLACKSBURG BY CALLING
TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. DELAYED REPORTS ARE WELCOME.
LAT...LON 3701 7851 3685 7864 3694 7874 3701 7875
3702 7875 3699 7875 3699 7878 3709 7888
3720 7883 3720 7881 3722 7878 3720 7864
3716 7862 3715 7854 3711 7849
$$
JJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 7:43 PM EDT, 33 minutes earlier.
Area forecast discussion, Jul 13, 7:43 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 743 PM EDT SUN JUL 13 2008 .SYNOPSIS... A COLD FRONT WILL CROSS THROUGH THE AREA TONIGHT. A LARGE HIGH PRESSURE SYSTEM WILL BUILD IN BEHIND THE FRONT ON MONDAY NIGHT AND TUESDAY AND WILL COVER THE REGION THROUGH THURSDAY. && .NEAR TERM /THROUGH MONDAY/... BAND OF SHOWERS AND TSTMS ASSOC WITH LEE TROF IS LIKELY GOING TO SWEEP EAST INTO THE PIEDMONT THRU THE REMAINDER OF THE AFTN. ANY SEVERE WX THREAT WILL PROBABLY COME OUT OF THIS LINE AS IT MOVES INTO 90/70 AIR IN THE LOWER ELEVATIONS. IN THE WEST...CLOUD COVER AND EARLIER RAINFALL HAS DIMINISHED INSTABILITY SOMEWHAT SO SEVERE THREAT IS LIMITED. PREFRONTAL SHOWERS AND STORMS BACK OVER WV/EASTERN KY WILL MOVE ACROSS THE CWA THRU THE EVENING AND INTO THE EARLY OVERNIGHT PD IN THE EAST. MODELS IN GOOD AGREEMENT THAT ACTIVITY EXITS THE EAST SLOWLY DURING THE MORNING HOURS MONDAY. CLOUD COVER MAY BE THICK IN THE EAST UNTIL LATE IN THE DAY...HOLDING TEMPS DOWN WELL BELOW NORMAL. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/... SURFACE RIDGE OF HIGH PRESSURE BUILDS IN FOR TUE-WED TIME FRAME WITH PLEASANT DEW POINTS IN THE 50S ALLOWING FOR SOME NICE OVERNIGHTS...ESPECIALLY IN THE MOUNTAINS. COULD EVEN SEE A FEW UPPER 40S LOWS IN FAVORED LOCATIONS OVERNIGHT TUE. && .LONG TERM /THURSDAY THROUGH SUNDAY/... SHOULD BE A MOSTLY DRY AND PLEASANT WEEK AHEAD AS H5 TROF OVER SE CANADA LIFTS OF TO THE NE. HEIGHTS RISE LATER IN THE WEEK AS THE UPPER FLOW OVER MUCH OF THE LOWER 48 BECOMES ZONAL. TEMPS WILL BE RISING UNDER HIGH PRESSURE AND PROBABLY A A FEW DEGREES ABOVE CLIMO BY LATE IN THE WEEK. MOST INTERESTING FEATURE TO POSSIBLY AFFECT OUR WEATHER COMES LATER IN THE WEEK AS ECMWF/CMC MODELS AND TO A LESSER EXTENT THE 12Z GFS INDICATING SOME TYPE OF DISTURBANCE IN THE NE GULF OF MEX IN THE THU-FRI TIME FRAME AND DRIFTING SLOWLY NE INTO SOUTHERN GA. CLOUDS AND PRECIP ARE SPREAD NORTHWARD FROM THIS FEATURE INTO THE CAROLINAS WITH 5-DAY HPC QPF GUIDANCE ADOPTING THIS SCENARIO WITH A 7-INCH BULLSEYE ALONG THE WESTERN FL COAST. 12Z GFS IS LESS AGGRESSIVE WITH ANY NORTHWARD DRIFT IN THE PRECIPITATION KEEPING RAINS CONFINED TO THE GULF COAST. FUTURE SHIFTS WILL HAVE TO KEEP AN EYE ON THIS FEATURE. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... FIRST LINE OF CONVECTION ACROSS THE AREA...JUST EAST OF A KLYH- KDAN LINE...IS ASSOCIATED WITH A PRE-FRONTAL TROUGH. EXPECT THIS LINE TO CONTINUE PROGRESSING SLOWLY EAST WITH THUNDERSTORMS PRODUCING LOCAL MVFR CIGS/VSBYS WITH HEAVY RAINFALL. NEXT AREA OF PRECIPITATION IS JUST IN ADVANCE OF AN APPROACHING COLD FRONT. SHRA/TSRA ASSOCIATED WITH THIS AREA WILL CONTINUE PUSHING EAST OF A KBLF-KLWB LINE. AGAIN...LOCALIZED MVFR CIGS/VSBYS WILL ACCOMPANY THE STRONGER STORMS. IN THE MOUNTAINS AFTER ABOUT 06Z...WE SHOULD START TO SEE A TREND OF DECREASING CLOUDINESS...WITH PREVAILING VSBYS LOWERING TO IFR/MVFR AS FOG FORMS. EAST OF THE MOUNTAINS...THE CLOUDS WILL BE SLOWER TO LEAVE...AND ALSO EXPECT AT LEAST MVFR FOG TO DEVELOP HERE. ANY SUB-VFR VSBYS THAT FORM TONIGHT SHOULD IMPROVE TO VFR BY 13-14Z ON MONDAY. EXPECT MOST OF THE AREA TO BE PRECIPITATION FREE ON MONDAY EXCEPT IN SOUTHEAST NEAR KDAN. HERE THE PROXIMITY OF THE DEPARTING FRONT AND DAYTIME HEATING MAY ALLOW FOR SOME ISOLATED SHOWERS. HIGH PRESSURE WILL BRING VFR WEATHER TUESDAY THROUGH THURSDAY...EXCEPT FOR THE POSSIBILITY OF OVERNIGHT FOG. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...PC NEAR TERM...JS SHORT TERM...JS LONG TERM...PC AVIATION...DS/JS
Hazardous weather outlook, Jul 13, 6:05 AM EDT, 14 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 605 AM EDT SUN JUL 13 2008 VAZ011-018>020-023-024-WVZ042>045-141015- GILES-CRAIG-ALLEGHANY VA-BATH-BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS- MONROE-GREENBRIER- 605 AM EDT SUN JUL 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THIS IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE PRIMARY THREAT FROM ANY STORM THAT BECOME SEVERE IS DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. NCZ001>006-018>020-VAZ007-009-010-012>017-022-032>035-043>047-058- 059-141015- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL- FLOYD-ROANOKE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA- CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 605 AM EDT SUN JUL 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
In the hours before
Special weather statement, Jul 13, 3:33 PM EDT, 4 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 333 PM EDT SUN JUL 13 2008 NCZ002>004-019-020-132030- YADKIN NC-WILKES NC-STOKES NC-SURRY NC-ALLEGHANY NC- 333 PM EDT SUN JUL 13 2008 ...STRONG THUNDERSTORMS OVER NORTHWEST NORTH CAROLINA... AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 7 MILES SOUTHEAST OF WILKESBORO...OR ABOUT 5 MILES SOUTHEAST OF MORAVIAN FALLS...MOVING EAST AT 31 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR...WILKES COUNTY AIRPORT...HAYS AT 340 PM EDT... WINDY GAP...DOCKERY AT 345 PM EDT...ROARING RIVER...TRAPHILL AT 350 PM EDT...CLINGMAN...RONDA AT 355 PM EDT...BUCK SHOALS...SWANCREEK AT 400 PM EDT. EXPECT RAINFALL AMOUNTS OF ONE HALF TO ONE INCH DURING THE NEXT HOUR ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING AND PERHAPS SOME SMALL HAIL. WINDS GUSTS TO 40 MPH MAY ALSO ACCOMPANY THE STORMS ACROSS EASTERN WILKES INTO YADKIN COUNTIES. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER UPDATES OR WARNINGS.
Special weather statement, Jul 13, 4:52 PM EDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 452 PM EDT SUN JUL 13 2008 VAZ044>047-058-059-132145- HALIFAX VA-CHARLOTTE VA-APPOMATTOX VA-BUCKINGHAM VA-PITTSYLVANIA VA- CAMPBELL VA- 452 PM EDT SUN JUL 13 2008 ...DEVELOPING LINE OF STORMS ENTERING THE PIEDMONT... AT 448 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF BENT CREEK TO 6 MILES SOUTHEAST OF RUSTBURG TO 4 MILES WEST OF CHATHAM...MOVING EAST AT 13 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...SPRING MILLS...LONG ISLAND AT 505 PM EDT...APPOMATTOX AT 510 PM EDT...APPOMATTOX NATIONAL HISTORIC PARK...STRAIGHTSTONE AT 515 PM EDT...MT AIRY AT 520 PM EDT...TOGA...EVERGREEN AT 530 PM EDT...CENTENARY...CODY AT 535 PM EDT. WIND GUSTS TO 45 MPH ALONG WITH SMALL HAIL WILL ACCOMPANY SOME OF THE STRONGER STORMS ALONG THE LINE. ALSO EXPECT RAINFALL AMOUNTS OF AROUND ONE HALF INCH IN SPOTS AS THE LINE SLOWLY SLIDES TO THE EAST. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES OR WARNINGS.
Special weather statement, Jul 13, 5:45 PM EDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 545 PM EDT SUN JUL 13 2008 NCZ005-006-VAZ044>047-058-059-132245- ROCKINGHAM NC-CASWELL NC-HALIFAX VA-CHARLOTTE VA-APPOMATTOX VA- BUCKINGHAM VA-PITTSYLVANIA VA-CAMPBELL VA- 545 PM EDT SUN JUL 13 2008 ...BROKEN LINE OF STORMS CONTINUES TO LINGER... AT 544 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHEAST OF DILLWYN TO 7 MILES SOUTHWEST OF BROOKNEAL TO 5 MILES SOUTHEAST OF MADISON...MOVING EAST AT 15 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...GOLD HILL...WENTWORTH AT 550 PM EDT...WESTOVER HILLS...OREGON HILL AT 555 PM EDT...SHEPPARDS AT 600 PM EDT... RIDGEWAY...MONROETON AT 605 PM EDT...RUFFIN...REIDSVILLE AT 610 PM EDT...LAWSONVILLE AT 615 PM EDT. EXPECT RAINFALL AMOUNTS OF 1 TO 2 INCHES IN SPOTS ALONG WITH WIND GUSTS TO 45 MPH IN THE STRONGER STORMS. FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR AS THE LINE SHIFTS ONLY SLOWLY EASTWARD INTO EARLY THIS EVENING. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES OR LATER WARNINGS.
Special weather statement, Jul 13, 6:40 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 640 PM EDT SUN JUL 13 2008 NCZ005-006-VAZ044-058-132345- ROCKINGHAM NC-CASWELL NC-HALIFAX VA-PITTSYLVANIA VA- 640 PM EDT SUN JUL 13 2008 ...CLUSTERS OF STRONG STORMS DRIFTING TOWARD THE PIEDMONT... AT 639 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 2 MILES NORTHWEST OF CUMBERLAND TO 3 MILES NORTHWEST OF HAMPDEN SYDNEY TO 3 MILES EAST OF PHENIX TO 3 MILES NORTHEAST OF BLAIRS TO 9 MILES SOUTH OF REIDSVILLE...MOVING EAST AT 10 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...RIDGEWAY...QUICK AT 645 PM EDT...PROVIDENCE...CAMP SPRINGS AT 650 PM EDT...YANCEYVILLE...BLANCH AT 700 PM EDT... MILTON...MILTON AT 705 PM EDT...JERICHO AT 710 PM EDT...TOPNOT AT 715 PM EDT. EXPECT RAINFALL AMOUNTS OF 1 TO 2 INCHES IN SPOTS ALONG WITH WIND GUSTS TO 45 MPH IN THE STRONGER STORMS. FREQUENT CLOUD TO GROUND LIGHTNING AND SMALL HAIL WILL ALSO OCCUR AS THE BROKEN LINE OF STORMS SHIFTS ONLY SLOWLY EASTWARD INTO THIS EVENING. THE STORMS SHOULD FINALLY START TO WEAKEN AFTER SUNSET. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES OR LATER WARNINGS.
Special weather statement, Jul 13, 6:58 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 658 PM EDT SUN JUL 13 2008 VAZ010-011-WVZ042>044-140000- BLAND VA-GILES VA-MERCER WV-MONROE WV-SUMMERS WV- 658 PM EDT SUN JUL 13 2008 ...HEAVY RAINFALL FROM THUNDERSTORMS NEAR BLUEFIELD... AT 656 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES SOUTHEAST OF PRINCETON...MOVING NORTHEAST AT 30 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...OAKVALE...ATHENS AT 705 PM EDT...ELGOOD...WILLOWTON AT 710 PM EDT...GLEN LYN...RICH CREEK AT 715 PM EDT...BOZOO...PETERSTOWN AT 720 PM EDT...RED SULPHUR SPRING...INDIAN MILLS AT 725 PM EDT. EXPECT ADDED RAINFALL AMOUNTS OF 1 TO 2 INCHES ACROSS EASTERN MERCER COUNTY THROUGH 8:00 PM. THIS MAY BE ENOUGH TO CAUSE LOCALIZED URBAN AND POOR DRAINAGE FLOODING. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION.
Special weather statement, Jul 13, 8:07 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 807 PM EDT SUN JUL 13 2008 VAZ059-140045- CHARLOTTE VA- 807 PM EDT SUN JUL 13 2008 AT 804 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 3 MILES NORTHEAST OF CHARLOTTE COURT HOUSE...MOVING NORTHEAST AT 20 MPH. THE STRONG THUNDERSTORMS WILL CONTINUE TO AFFECT LOCATIONS ACROSS NORTHERN CHARLOTTE COUNTY ESPECIALLY AROUND CULLEN TO THE PRINCE EDWARD COUNTY BORDER THROUGH 845 PM. EXPECT ADDED RAINFALL AMOUNTS OF UP TO ONE INCH DURING THE NEXT 30 MINUTES TO ONE HOUR. THIS MAY PRODUCE LOCALIZED FLOODING IN NORTHEAST CHARLOTTE COUNTY. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS SITUATION.
Nearby
Flash Flood Warnings in Virginia, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.